Alert archive / New Mexico / Special Weather Statements in 2011
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 6, 2011, 6:33 PM MDT for Union County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 6:33 PM MDT (00:33 UTC)
- Expired
- Aug 6, 2011, 7:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 167 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 3146 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
138 WWUS85 KABQ 070033 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 633 PM MDT SAT AUG 6 2011 NMZ530-531-070100- HARDING COUNTY-UNION COUNTY- 633 PM MDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND NORTHEASTERN HARDING COUNTIES THROUGH 700 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF BUEYEROS...OR ABOUT 26 MILES NORTHWEST OF AMISTAD...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHEASTERN HARDING AND SOUTHERN UNION COUNTIES. && LAT...LON 3616 10320 3593 10343 3613 10363 3625 10348 TIME...MOT...LOC 0034Z 302DEG 12KT 3614 10350 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:55 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 2:55 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 255 PM MDT SAT AUG 6 2011 .DISCUSSION... DRYING TREND THROUGH MONDAY THEN SLOW RETURN OF MOISTURE IN THE SW TUE THEN ACROSS THE W AND N FOR THE MIDDLE AND END OF NEXT WEEK. DRIER AIR ALOFT CONTINUES TO ADVANCE INTO NW AND NC NM TODAY. STORMS HAVE MANAGED TO DEVELOP OVER THE JEMEZ MOUNTAINS AND EAST SLOPES OF THE SANGRES THOUGH THANKS TO LOW LEVEL MOISTURE AND INSTABILITY. OTHER STORMS ARE FAVORING THE SW AND SC MOUNTAINS AND THESE WILL WORK INTO ERN NM THIS EVENING. ACTIVITY TO DIMINISH BY MIDNIGHT WITH JUST ISOLATED SHOWERS AND STORMS ACROSS THE E AND S DURING THE LATE NIGHT HOURS. DRYING TO CONTINUE SUN AND MON AS HIGH PRESSURE BUILDS OVER NM. MOSTLY JUST ISOLATED ACTIVITY OVER THE SW AND SC HIGHER TERRAIN. TEMPERATURES WILL SOAR TO ABOVE NORMAL LEVELS WITH 100 OR HIGHER OVER MUCH OF THE E. A WEAK BACK DOOR FRONT MAY INVADE THE NE ON MON TRIMMING TEMPERATURES A BIT. THE CENTER OF THE HIGH PRESSURE AREA IS FORECAST TO DRIFT SLOWLY TO THE E DURING NEXT WEEK...GRADUALLY ALLOWING THE W AND N TO MOISTEN UP AGAIN. SOME INCREASE OVER THE SW MOUNTAINS MAY BEGIN LATE TUE...WITH THE MOISTURE SPREADING N THEN E LATER NEXT WEEK. WILL SHOW A GRADUAL INCREASE IN POPS ESPECIALLY W AND N WED THROUGH FRI OF NEXT WEEK. STATUS QUO FOR NEXT WEEKEND. CHJ && .AVIATION... MID LEVEL DRY AIR IS SPREADING EASTWARD ACROSS NORTHERN NM TODAY...LIMITING CONVECTION...ESPECIALLY ACROSS THE NORTHWEST QUARTER OF THE STATE. BEST CHANCES FOR -SHRA/-TSRA WILL BE ALONG AND EAST OF A LINE FROM THE SW MTNS TO THE NC MTNS THRU THE EVENING. STORMS...ESPECIALLY ACROSS THE EASTERN PLAINS...WILL BE CAPABLE OF 50 MPH WIND GUSTS IN OUTFLOW BOUNDARIES. CONFIDENCE REMAINS LOW HOWEVER...THAT ANY ONE STORM WILL IMPACT A TAF SITE. STORMS WILL LARGELY DIMINISH BY 03Z...THOUGH SOME ACTIVITY MAY LINGER TIL 06Z ACROSS THE EAST. EVEN LESS STORM COVERAGE IS EXPECTED ON SUNDAY AS DRIER AIR CONTINUES TO FILTER INTO NM. ISOLATED STORMS WILL REMAIN POSSIBLE ACROSS THE EASTERN PLAINS AND SW MTNS SUN AFTN/EVE. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34 && .FIRE WEATHER... SIGNIFICANT DRY SLOT MOVING INTO NORTHERN NEW MEXICO TODAY. AS MIXING CONTINUES THIS AFTERNOON...SHOULD SEE DEWPOINTS CONTINUE TO DROP...ESPECIALLY ACROSS THE NW. SHOWER AND THUNDERSTORM COVERAGE WILL BE CONSIDERABLY LESS FOR THE REMAINDER OF THE AFTERNOON AND EVENING AS COMPARED TO RECENT DAYS. MINIMUM RELATIVE HUMIDITIES ALREADY DROPPING BELOW 15 PERCENT ACROSS THE NORTHWEST PLATEAU...AND EXPECT MORE COVERAGE OF SUB-15 PERCENT HUMIDITIES LATER THIS AFTERNOON. UNFORTUNATELY...THIS DRY AIR INTRUSION WILL CONTINUE TO MOVE INTO THE STATE ON SUNDAY AS THE UPPER HIGH CENTERS ITSELF ON SOUTHERN NM. THEREFORE...STORM COVERAGE WILL DECREASE FURTHER. BY MONDAY...THE UPPER HIGH WILL NUDGE FURTHER WEST...ALLOWING THE DRY AIR TO ROUND THE UPPER HIGH INTO MUCH OF CENTRAL AND EASTERN NM. MONDAY...AND POTENTIALLY TUESDAY AS WELL...WILL BE THE LEAST ACTIVE OF THE NEXT SEVERAL DAYS. CONVECTION WILL BE NOTICEABLY ABSENT FOR AUGUST. INSTEAD HIGH HAINES INDICES WILL PREVAIL. AS TEMPERATURES CONTINUE TO REMAIN 5 TO 10 DEGREES ABOVE NORMAL IN MOST PLACES...RELATIVE HUMIDITIES WILL DROP A FEW PERCENT EACH DAY THROUGH MONDAY. SINGLE DIGIT RELATIVE HUMIDITIES ARE LIKELY FOR MANY AREAS ON MONDAY AFTN. DAYTIME RECOVERIES WILL ALSO CONTINUE TO TREND DRIER. BY TUESDAY MORNING...POOR RECOVERIES ARE EXPECTED ACROSS MOST LOCATIONS. THE EXCEPTION WILL BE ACROSS THE NORTHEAST WHERE A WEAK FRONTAL BOUNDARY WILL NUDGE INTO THE STATE. A SLIGHT MOISTURE INCREASE IS EXPECTED BEHIND THIS BOUNDARY. IF THE GFS MODELS IS TO BE BELIEVED...STARTING WEDNESDAY...THE TREND WILL REVERSE AS THE UPPER HIGH REPOSITIONS ITSELF EAST OF THE STATE AND THE MOISTURE PLUME MOVES OVER NM. GFS SHOWS AN INCREASE IN WETTING RAINS ACROSS THE WEST ON WEDNESDAY...AND INCREASING PRECIPITATION CHANCES FURTHER EAST THROUGH THE REMAINDER OF THE WEEK. HOWEVER... THE ECWMF IS LESS BULLISH BRINGING MOISTURE BACK INTO THE AREA. NONETHELESS...IT SHOULD BE AN UPWARD TREND IN PRECIPITATION...IT JUST MAY NOT BE WIDESPREAD. 34 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 56 95 55 92 / 0 0 0 5 DULCE........................... 46 89 45 87 / 5 5 0 5 CUBA............................ 50 88 48 87 / 5 0 5 5 GALLUP.......................... 50 89 50 88 / 5 0 0 5 EL MORRO........................ 48 84 47 83 / 10 5 0 10 GRANTS.......................... 52 89 50 88 / 5 5 0 5 QUEMADO......................... 53 86 52 85 / 10 20 10 10 GLENWOOD........................ 61 94 61 94 / 20 20 10 20 CHAMA........................... 43 82 41 81 / 5 5 0 5 LOS ALAMOS...................... 58 85 56 84 / 5 5 5 5 PECOS........................... 54 86 53 85 / 10 5 0 5 CERRO/QUESTA.................... 46 85 44 82 / 10 5 5 5 RED RIVER....................... 45 76 41 75 / 10 5 5 5 ANGEL FIRE...................... 45 78 40 77 / 10 5 5 5 TAOS............................ 51 89 46 87 / 10 5 5 5 MORA............................ 52 84 49 83 / 10 5 5 10 ESPANOLA........................ 56 92 50 92 / 5 5 5 5 SANTA FE........................ 56 90 54 90 / 10 0 0 5 SANTA FE AIRPORT................ 58 93 56 93 / 5 0 0 5 ALBUQUERQUE FOOTHILLS........... 65 93 63 94 / 5 0 0 5 ALBUQUERQUE HEIGHTS............. 68 95 66 96 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 63 97 60 98 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 64 96 62 96 / 0 0 0 5 LOS LUNAS....................... 60 97 58 97 / 5 0 0 5 RIO RANCHO...................... 63 96 61 97 / 0 0 0 5 SOCORRO......................... 63 97 60 97 / 10 10 5 5 SANDIA PARK/CEDAR CREST......... 59 93 57 93 / 5 0 0 5 TIJERAS......................... 58 93 57 92 / 10 0 0 5 MORIARTY/ESTANCIA............... 54 91 52 90 / 10 5 0 5 CLINES CORNERS.................. 59 90 57 89 / 20 5 0 5 GRAN QUIVIRA.................... 61 92 60 93 / 10 10 10 5 CARRIZOZO....................... 65 93 65 95 / 10 10 10 10 RUIDOSO......................... 59 83 59 86 / 20 30 10 10 CAPULIN......................... 56 91 54 88 / 20 5 5 5 RATON........................... 55 96 52 92 / 20 5 5 5 SPRINGER........................ 57 95 54 93 / 20 5 5 5 LAS VEGAS....................... 57 90 56 90 / 20 5 5 5 CLAYTON......................... 64 98 63 94 / 20 10 10 5 ROY............................. 62 93 62 93 / 20 5 5 5 CONCHAS......................... 69 99 66 98 / 20 10 10 5 SANTA ROSA...................... 67 98 65 99 / 20 10 5 5 TUCUMCARI....................... 68 102 67 101 / 20 10 10 0 CLOVIS.......................... 69 99 67 101 / 10 10 10 0 PORTALES........................ 69 100 68 102 / 10 10 10 0 FORT SUMNER..................... 70 100 68 101 / 10 10 10 5 ROSWELL......................... 73 101 70 105 / 10 10 10 0 PICACHO......................... 64 94 64 98 / 20 20 10 5 ELK............................. 61 88 60 90 / 20 20 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40/34
Hazardous weather outlook, Aug 6, 6:15 AM MDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 AM MDT SAT AUG 6 2011 NMZ501>540-071200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 615 AM MDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ACROSS SOUTHWEST AND SOUTH CENTRAL NEW MEXICO...MAINLY IN AND JUST EAST OF THE HIGHER TERRAIN...WILL AGAIN BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AT RATES OF THREE QUARTERS OF AN INCH TO AROUND AN INCH PER HOUR THIS AFTERNOON INTO THE EVENING. DRAINAGE PROBLEMS MAY DEVELOP IN LOCATIONS WHERE THE GROUND HAS ALREADY BEEN SATURATED BY RECENT RAINFALL. RECENT WILDFIRE BURN SCARS WILL ALSO BE SUSCEPTIBLE TO HEAVY RUNOFF OR EVEN VERY LOCALIZED FLASH FLOODING IF LOCALLY HEAVY RAIN DEVELOPS ON THE SCAR. HAIL UP TO DIME SIZE OR SO AND WIND GUSTS BETWEEN 40 AND 50 MPH WILL ALSO BE POSSIBLE IN THE STRONGEST STORMS. OTHER MORE SPOTTY STORMS WITH GUSTY WINDS...BUT LESS HEAVY RAIN POTENTIAL...CAN STILL BE EXPECTED ALONG AND A LITTLE EAST FROM THE SANGRE DE CRISTO AND SANDIA MOUNTAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. BUT ISOLATED THUNDERSTORMS MAY STILL BECOME STRONG ENOUGH TO PRODUCE BRIEF HEAVY RAINS...GUSTY WINDS AND SMALL HAIL MAINLY ACROSS THE HIGHER TERRAIN OF THE NORTHERN GILA REGION AS WELL AS IN AND NEAR LINCOLN COUNTY ESPECIALLY SUNDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS GENERALLY NOT ANTICIPATED...HOWEVER FLASH FLOOD AND HEAVY RAINFALL REPORTS ARE STRONGLY ENCOURAGED. 43
In the hours before
Special weather statement, Aug 6, 6:33 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 633 PM MDT SAT AUG 6 2011 NMZ530-531-070100- HARDING COUNTY-UNION COUNTY- 633 PM MDT SAT AUG 6 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND NORTHEASTERN HARDING COUNTIES THROUGH 700 PM MDT... AT 630 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTHEAST OF BUEYEROS...OR ABOUT 26 MILES NORTHWEST OF AMISTAD...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHEASTERN HARDING AND SOUTHERN UNION COUNTIES. && LAT...LON 3616 10320 3593 10343 3613 10363 3625 10348 TIME...MOT...LOC 0034Z 302DEG 12KT 3614 10350 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:02 PM MDT | Areal Flood Advisory | ABQ | Harding, Union | 118 min |
| Aug 7, 11:40 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 3 hr |
| Aug 7, 2:32 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 88 min |
| Aug 7, 3:29 PM MDT | Special Weather Statement | ABQ | De Baca | 46 min |
Nearby
Special Weather Statements in New Mexico, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.